Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 293, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 24, 2006, 11:27 PM CDT for Daviess County, Kentucky. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2006, 11:27 PM CDT (04:27 UTC)
- Expired
- May 25, 2006, 12:15 AM CDT
- In force
- 48 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Daviess County, KY
The radar
The Evansville,IN radar (KVWX), 81 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.5 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1105 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 7.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 10:10 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, May 24, 10:10 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1010 PM CDT WED MAY 24 2006 .UPDATE... ONGOING CONVECTION IN THE NRN HALF OF THE FCST AREA WAS SHOWING A SLOW WEAKENING TREND AS THE BOUNDARY LAYER COOLED. IT WAS DIFFICULT TO GET LARGE HAIL THIS EVENING OUT OF STORMS WITH ELEVATED HIGH DBZ CORES...AND IT WILL LIKELY GET TOUGHER TOWARD THE END OF THE WATCH WHICH IS EXPECTED TO EXPIRE AT 06Z. UPDATED GRIDS/ZONES FOR HIGH POPS IN NRN HALF TO ACCOUNT FOR CONVECTION CONTINUING ALONG A MID LEVEL JET. AS NEW CONVECTION CONTINUES TO DEVELOP TO THE WEST...THE ENTIRE CONVECTION AREA SHOULD SLOWLY MOVE EAST THROUGH THE NIGHT. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DB
Hazardous weather outlook, May 24, 4:33 AM CDT, 18 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 433 AM CDT WED MAY 24 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-250945- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 433 AM CDT WED MAY 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. THE PRIMARY HAZARD WILL BE DAMAGING WIND GUSTS. ISOLATED LARGE HAIL IS POSSIBLE. CLUSTERS OF THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MISSOURI THIS AFTERNOON AND EVENING...THEN MOVE EAST ACROSS THE LOWER OHIO VALLEY TONIGHT. AS THE STORMS MOVE INTO WESTERN KENTUCKY AND SOUTHWEST INDIANA TONIGHT...THEY MAY WEAKEN SOMEWHAT AS THEY ENCOUNTER MORE STABLE AIR. THEREFORE...THE RISK OF SEVERE WEATHER IS HIGHER OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES THROUGH THURSDAY EVENING. THE PRIMARY HAZARDS WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. THE RISK OF SEVERE STORMS IS MAINLY DURING THURSDAY AFTERNOON AND EVENING. THUNDERSTORMS ARE EXPECTED TO FORM ALONG A WEAK COLD FRONT AS IT CROSSES SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS IN THE AFTERNOON. THESE STORMS WILL ACCOMPANY THE FRONT ACROSS WESTERN KENTUCKY AND SOUTHWEST INDIANA INTO THE EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED ANYTIME THIS AFTERNOON THROUGH THURSDAY EVENING. MY
In the hours before
Local storm report, May 24, 7:43 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
743 PM CDT WED MAY 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 5 E PINCKNEYVILLE 38.08N 89.29W
05/24/2006 M0.88 INCH PERRY IL EMERGENCY MNGR
&&
SMITTYLocal storm report, May 24, 11:19 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1119 PM CDT WED MAY 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND GST EVANSVILLE 37.98N 87.54W
05/24/2006 M61 MPH VANDERBURGH IN ASOS
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 11:22 PM CDT | Severe Thunderstorm Warning | PAH | Henderson | 16 min |
| May 25, 5:06 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 39 min |
| May 25, 5:14 PM CDT | Severe Thunderstorm Warning | PAH | Union | 20 min |
| May 25, 5:55 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson, McLean, Webster | 50 min |
| May 25, 6:30 PM CDT | Tornado Warning | PAH | Daviess | 45 min |
| May 25, 6:51 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Union, Webster | 39 min |
| May 24, 7:48 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 42 min |
| May 24, 8:03 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 36 min |
| May 24, 8:29 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 31 min |
| May 25, 2:49 PM CDT | Severe Thunderstorm Warning | PAH | Wabash | 26 min |
| May 25, 3:22 PM CDT | Severe Thunderstorm Warning | PAH | Wabash | 23 min |
| May 25, 5:20 PM CDT | Severe Thunderstorm Warning | PAH | Williamson | 25 min |
| May 25, 5:39 PM CDT | Severe Thunderstorm Warning | PAH | Johnson | 51 min |
| May 25, 5:47 PM CDT | Severe Thunderstorm Warning | PAH | Pope, Saline | 43 min |
| May 25, 5:50 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin | 25 min |
| May 25, 6:07 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Pulaski, Union | 53 min |
| May 25, 6:17 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Massac | 44 min |
| May 25, 6:45 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin | 30 min |
| May 24, 9:21 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 54 min |
| May 24, 10:21 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 54 min |
| May 25, 5:02 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard, Wayne | 73 min |
| May 25, 5:19 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 41 min |
| May 25, 5:35 PM CDT | Tornado Warning | PAH | Stoddard | 40 min |
| May 25, 5:48 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 57 min |
| May 25, 5:55 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 35 min |
| May 25, 6:01 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid, Scott | 74 min |
| May 25, 6:10 PM CDT | Tornado Warning | PAH | Stoddard | 50 min |
| May 25, 6:38 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 67 min |
| May 25, 6:40 PM CDT | Tornado Warning | PAH | Mississippi, New Madrid, Scott | 65 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.